Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 9, 2021, 6:41 PM EDT for Schuylkill County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 9, 2021, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The Binghamton radar (KBGM), 156 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS81 KCTP 092241
SPSCTP
Special Weather Statement
National Weather Service State College PA
641 PM EDT Fri Jul 9 2021
PAZ058-092330-
Schuylkill PA-
641 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
730 PM EDT...
At 641 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Nuremburg to Mcadoo to Tamaqua to New
Philadelphia. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Pottsville, Tamaqua, Shenandoah, Mahanoy City, Frackville, St. Clair,
Mcadoo, Port Carbon, Hometown, Tuscarora, New Philadelphia, Oneida,
Grier City-Park Crest, Altamont, Englewood, Delano, Nuremburg,
Sheppton, Brandonville and McKeansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 7581 4066 7593 4069 7618 4077 7625
4085 7629 4089 7628 4095 7621 4090 7604
4091 7600 4081 7589 4073 7576
TIME...MOT...LOC 2241Z 275DEG 21KT 4095 7616 4089 7600 4079 7594 4070
7612
$$
LambertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 5:20 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 9, 5:20 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service State College PA 520 PM EDT Fri Jul 9 2021 .SYNOPSIS... A weak cold front marching east across Central PA this afternoon will user in less humid and rain-free conditions for tonight through the first half of the upcoming weekend. A warm front will drift slowly north into the state for late Saturday night and Sunday, ushering in higher humidity and hotter temperatures. It will also be increasing the chance of mainly afternoon and early evening showers and thunderstorms Sunday through Tuesday, some of which could contain strong gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Surface cold front stretching from KELM...SSW to KUNV and KAOO at 1915Z. Sfc-based CAPE and DCAPE out ahead of this boundary has been limited by earlier, extensive cloud cover and a scattering of showers. Still we expect to see a gradual increase in both coverage and intensity of the convection across the Susq Valley through 01Z, before notably drier air advects SE into the region and begins a 36-42 hour period of mainly dry conditions with comfortable humidity. Look for generally partly cloudy skies across the SE half of our CWA tonight, while an extensive layer of fairly thick stratocu advects SE to blanket the NW mtns and Laurels through at least the mid morning hours Saturday. Much more comfortable mins tonight, ranging from the mid 50s across the NW Mtns and Laurel Highlands, to the mid 60s in the larger Metro areas of the southeast. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... An area of high pressure and associated much drier air in the form of PWATs only between 0.75-1.00 inch range will treat us to at least one very nice day this weekend. Lingering stratus/stratocu clouds across the NW will lift and show some breaks of sun in the afternoon, while mostly sunny skies develop by late morning or early afternoon across the bulk of the Ridge and Valley and Susq Region. Max temps Sat will be about 3-4F below normal which will mean comfortably warm weather for all but the highest elevations where readings will just nudge above 70F. Just an isolated shower is possible in the aftn to the NE of IPT at the base of a minor upper trough. The humidity starts to rise late Sat night as clouds and a few SHRA move in from the SW on WAA aloft. The warm front should arrive in the srn counties by Sunday morning. Mins will hold in the m50s N and m-u60s around Harrisburg. SFC dewpoints rebound quickly into the 60s to near 70F Sunday with PWAT values jumping to between 2-2.25 inches by the afternoon, bringing back true stickiness and likely some tall/strong to svr TSRA during the afternoon and evening hours with hodographs showing a broad loop and rather strong speed and directional shear in the 0.5 to 1.5 KM AGL with 0-1 KM EHIs in the 2-3.5 m2/s2 range across much of our central and SW zones coinciding with peak heating near and just to the north of a slowly northward moving warm front. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Sunday's storms may linger into Sunday night, followed by more periods of afternoon showers and storms until Tuesday. We will be on the NW fringe of an upper level ridge and associated increase in heat and humidity once again, though this time the heat will be tempered by some bouts of showers and TSRA and somewhat lower Mid level heights and thicknesses. Showers and storms may produce locally heavy rainfall as PWAT values surge to 1.5 to 1.75 inches overnight Saturday night and peak between 1.75 and 2 inches Sunday through Tuesday. Wednesday looks to display some improvement to the rain situation as the upper trough to our west flattens and lifts NE across New York State. It will still be very warm to hot...but slightly less humid with PWAT values slipping to under 1.5 inches in most places (except for the far SE). By the end of the week, a series of shortwaves will slide through our area under quasi-zonal upper level flow. The weekend seems to show improvement from the wet and humid pattern, but there is a lot of uncertainty that far out in time. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... A cold front will push eastward across the Susq Valley early this evening and bring a scattered SHRA/TSRA to IPT, MDT and LNS. Drier air will advect into central PA behind the front late this evening into the overnight, allowing for some improvement in cigs before a layer of IFR/LIFR stratus develops over the western highlands /BFD and JST/ overnight. Low cigs/fog are expected over the western 1/3 of the airspace overnight through the mid to late morning hours on Saturday. VFR conds are expected areawide by Sat aftn. Outlook... Sat...AM low cigs psbl wrn 1/3. Otherwise, becoming VFR. Sun-Wed...Scattered showers and t-storms with brief restrictions possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Lambert LONG TERM...Lambert/Wagner AVIATION...Lambert/Evanego
Hazardous weather outlook, Jul 9, 11:41 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service State College PA 1141 AM EDT Fri Jul 9 2021 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-101545- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Southern Clinton- 1141 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An upper level trough over the midwest combined with very warm and humid air across our region, and the close proximity of a surface warm front will bring rounds of thunderstorms each afternoon Sunday through Tuesday. Some of the storms will likely become strong to severe, and will be accompanied by strong gusty wind and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-042-046-049>053-056>059-063>066-101545- Juniata-Franklin-Sullivan-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1141 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms with gusty winds and small hail are possible this afternoon into early the evening as a weak cold front pushes east across the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An upper level trough over the midwest combined with very warm and humid air across our region, and the close proximity of a surface warm front will bring rounds of thunderstorms each afternoon Sunday through Tuesday. Some of the storms will likely become strong to severe, and will be accompanied by strong gusty wind and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 9, 5:56 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
556 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 6 ENE WAKEFIELD 39.79N 76.06W
07/09/2021 LANCASTER PA FIRE DEPT/RESCUE
WIRES DOWN AT FORD ROAD AND PINE GROVE ROAD.
&&Local storm report, Jul 9, 6:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 1 NNE MANHEIM 40.17N 76.39W
07/09/2021 LANCASTER PA FIRE DEPT/RESCUE
TREE ON A HOME NEAR HERSHEY DRIVE AND EAST
ADELE AVE.
&&Local storm report, Jul 9, 6:05 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 SW LAWN 40.21N 76.57W
07/09/2021 LEBANON PA TRAINED SPOTTER
TREES DOWN ACROSS BACHMANVILLE ROAD NEAR THE
PA TURNPIKE AND THE LAWN SERVICE PLAZA.
&&Special weather statement, Jul 9, 6:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service State College PA
622 PM EDT Fri Jul 9 2021
PAZ065-092300-
York PA-
622 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK COUNTY UNTIL 700 PM
EDT...
At 622 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Brogue to Cross Roads to Glen Rock. Movement was
southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Red Lion, Dallastown, Shrewsbury, Stewartstown, Glen Rock, Jacobus,
Windsor, Yoe, Delta, Cross Roads, Railroad, Brogue, Susquehanna
Trails, Loganville, Winterstown, Felton, Fawn Grove and Airville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3980 7681 3990 7666 3996 7654 3972 7629
3972 7669
TIME...MOT...LOC 2222Z 294DEG 16KT 3987 7648 3981 7657 3979 7674
LambertLocal storm report, Jul 9, 6:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 2 SSE MOUNT GRETNA 40.21N 76.46W
07/09/2021 LANCASTER PA FIRE DEPT/RESCUE
MULTIPLE REPORTS OF TREES ON WIRES ACROSS
THE NORTHERN PORTION OF RAPHO TOWNSHIP.
&&Special weather statement, Jul 9, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
641 PM EDT Fri Jul 9 2021
PAZ058-092330-
Schuylkill PA-
641 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
730 PM EDT...
At 641 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Nuremburg to Mcadoo to Tamaqua to New
Philadelphia. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Pottsville, Tamaqua, Shenandoah, Mahanoy City, Frackville, St. Clair,
Mcadoo, Port Carbon, Hometown, Tuscarora, New Philadelphia, Oneida,
Grier City-Park Crest, Altamont, Englewood, Delano, Nuremburg,
Sheppton, Brandonville and McKeansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 7581 4066 7593 4069 7618 4077 7625
4085 7629 4089 7628 4095 7621 4090 7604
4091 7600 4081 7589 4073 7576
TIME...MOT...LOC 2241Z 275DEG 21KT 4095 7616 4089 7600 4079 7594 4070
7612
LambertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:36 PM EDT | Special Weather Statement | CTP | Juniata | 24 min |
| Jul 9, 3:49 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Jul 9, 4:02 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | CTP | Perry | 26 min |
| Jul 9, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Perry, Schuylkill | 74 min |
| Jul 9, 4:21 PM EDT | Special Weather Statement | CTP | York | 24 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 56 min |
| Jul 9, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 81 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jul 9, 6:22 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Jul 9, 7:00 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| Jul 9, 7:16 PM EDT | Special Weather Statement | CTP | Tioga | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.